Arkansas, 2025Damaging Winds in Arkansas, September 18, 2025
September 18, 2025 · NWS TSA · 2 events in 1 county or zone
Isolated strong to severe thunderstorms developed across portions of northwestern Arkansas during the afternoon of the 18th. Moderate instability developed during the afternoon in the hot and humid air mass, but wind fields and wind shear were very weak.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed across portions of northwestern Arkansas during the afternoon of the 18th. Moderate instability developed during the afternoon in the hot and humid air mass, but wind fields and wind shear were very weak. This combination of instability and wind shear resulted in intense, but short-lived thunderstorms, the strongest of which produced hail up to penny size and damaging downburst wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 18, 12:28 PM CST, 2 hours 28 minutes earlier. Its key messages:
- Issued at 128 PM CDT Wed Sep 17 2025
- Storm chances/coverage is expected to ramp up this afternoon and tonight. There will be some uptick in severe weather potential, as well as locally heavy rainfall potential.
- Storm chances shift to the east by Friday afternoon, before ramping back up this weekend in association with another passing wave.
- A pattern change is expected next week which will lead to cooler, cloudier and wetter weather.
Area forecast discussion, Sep 18, 12:28 PM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
128 PM CDT Thu Sep 18 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Issued at 128 PM CDT Wed Sep 17 2025
- Storm chances/coverage is expected to ramp up this afternoon
and tonight. There will be some uptick in severe weather
potential, as well as locally heavy rainfall potential.
- Storm chances shift to the east by Friday afternoon, before
ramping back up this weekend in association with another
passing wave.
- A pattern change is expected next week which will lead to
cooler, cloudier and wetter weather.
&&
.SHORT TERM...
(Through Friday morning)
Issued at 128 PM CDT Thu Sep 18 2025
WV imagery clearly depicts an advancing shortwave trough, with a
PV max rotating around the basal portion of the trough over the SW
KS/NW OK border region. Lift in advance of the system and its weak
associated front is forcing a band of elevated showers and a few
storms stretching from eastern KS down toward central/west-central
OK. The latest runs of the HRRR suggest either that this activity
gradually strengthens or new more surface-based development
occurs just ahead of it as it lifts east-northeast into the Ozarks
this afternoon and evening. Increasing flow aloft suggests that
some storm organization is possible, with damaging winds and hail
the main threats. Ahead of this activity, more diurnally-driven
isolated to scattered storms are developing in the terrain areas
of NW AR and SE OK, much like what we've seen the past few days.
Localized damaging downbursts and some hail could occur with the
stronger cells, much like the past few days. Locally heavy
rainfall is also expected with these slow-moving storms.
Looking farther ahead to around and after midnight, several CAMs
show scattered redevelopment of showers and storms roughly US
412/I-44 southward near the front and with the passage of the
upper trough axis. This activity will generally spread
east/southeast through Friday morning. PoPs were increased during
this time frame given consistent signal.
Lacy
&&
.LONG TERM...
(Friday afternoon through Thursday)
Issued at 128 PM CDT Thu Sep 18 2025
Storm chances shift mostly east of the region by Friday afternoon
with the passage of the upper trough, and most of Friday night
looks quiet. Toward Saturday morning, there is a waa/isentropic
lift signal possibly from the northward retreat of what's left of
the aforementioned front in response to a passing wave to our
north and have inserted low PoPs over the model blend's (NBM) dry
forecast across NE OK/NW AR. Another passing wave will keep
rain/storm chances in the forecast thru the remainder of the
weekend.
As mentioned yesterday, a pattern change is expected going into
next week, though details still have some uncertainty. A strong
cross-Pacific jet will punch into NWrn NOAM by early next week,
with the bulk of the energy going into Canada on the northern
stream. A split-flow blocking pattern is then expected to develop
to its south over the CONUS, as an upper low develops in the
weaker southern stream (possibly also merging with the
subtropical jet) somewhere over the central part of the country.
The evolution of this upper low has been difficult for the models
to handle, as is typically the case. The 00Z suite of ensemble
data has become more clustered over the solution of an upper low
developing over the central Plains the first part of next week.
That said, there are still other less likely scenarios that still
carry a meaningful percentage of ensemble solutions such as upper
low no dig and upper low dig farther west. This forecast will
follow the more likely scenarios which is more closely aligned
with the recent deterministic and NBM guidance. However, this is
subject to change since outlier solutions do occasionally pan out.
As such, a trend toward cooler/cloudier/wetter weather can be
expected next week with the initial front arriving Monday night
into Tuesday.
Lacy
&&
.AVIATION...
(18Z TAFS)
Issued at 128 PM CDT Thu Sep 18 2025
Ongoing convection at the beginning of the TAF period will impact
KBVO and KFYV with likely impacts at remainder of northwest AR
terminals by 21Z as diurnal convection develops and spreads north.
Early activity will also threaten remainder of TAF sites in
northeast OK as elevated showers become more surface-based with
thunder with afternoon heating. Expect reductions in categories
where stronger convection passes within the airspace along with
variable and gusty winds otherwise VFR conditions will persist.
Attempted to time second round of showers and low thunder chances
as main shortwave passes through the region after 07Z. Both
statistical and deterministic guidance suggests low clouds or fog
threat at KBVO in the wake of the rainfall so included a TEMPO
group 12-15Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 87 68 87 / 60 10 20 40
FSM 68 89 68 91 / 50 40 20 20
MLC 65 88 66 91 / 70 40 10 20
BVO 61 84 63 86 / 50 10 20 40
FYV 63 85 61 87 / 60 40 20 20
BYV 63 83 63 84 / 60 50 20 20
MKO 65 87 67 89 / 70 30 20 30
MIO 63 84 63 84 / 50 20 20 30
F10 64 87 66 89 / 70 20 20 30
HHW 67 88 66 89 / 50 40 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...24
Hazardous weather outlook, Sep 18, 12:54 PM CST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
154 PM CDT Thu Sep 18 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
154 PM CDT Thu Sep 18 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing...ending by mid-evening.
HEAVY RAIN.
RISK...Limited.
AREA...Western Arkansas and Southeast Oklahoma.
ONSET...Ongoing...ending by early evening. After midnight south of highway 412.
DISCUSSION...
Isolated to scattered storms have developed mainly in the terrain
of western Arkansas and southeast Oklahoma this afternoon. Like
previous days, these storms will be short-lived and slow-moving
but could produce very localized damaging downburst winds and some
hail. This activity should die off after sunset. Locally heavy
rainfall is expected with these slow-moving storms.
Other storms are expected to develop across northeast Oklahoma and
far northwest Arkansas ahead of a front and upper disturbance this
afternoon and evening. These storms will yield a limited severe
risk with damaging winds and hail the main threats.
Another round of scattered showers and storms is expected to
develop south of I-44 from central and northeast Oklahoma into
northwest Arkansas after midnight tonight, and spread across
east-central and southeast Oklahoma and west-central Arkansas into
early Friday morning. Locally heavy rainfall is the main threat
with these storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY through SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm...Heavy Rain Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storm potential shifts mostly east of the region by Friday
afternoon in the wake of an upper wave, with quiet weather
expected to last into Friday night. By early Saturday, isolated
thunderstorms may develop across northeast Oklahoma into northwest
Arkansas. Another round of storms is expected over the weekend
with another passing wave. Finally, a pattern change is expected
to occur next week which will force a cold front into the region
by Monday night or Tuesday. An increased chance of storms will
accompany this front. These storms will be capable of producing
locally heavy rainfall.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Sep 18, 1:33 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
233 PM CDT Thu Sep 18 2025
OKZ076-182000-
Le Flore OK-
233 PM CDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LE FLORE COUNTY
THROUGH 300 PM CDT...
At 233 PM CDT, Doppler radar indicated a strong thunderstorm near
Poteau, moving southeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Poteau... Shady Point...
Panama... Howe...
Cameron...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3502 9478 3519 9469 3511 9448 3492 9459
TIME...MOT...LOC 1933Z 293DEG 5KT 3506 9465
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHSpecial weather statement, Sep 18, 2:02 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
302 PM CDT Thu Sep 18 2025
ARZ001-002-010-011-182045-
Carroll AR-Madison AR-Benton AR-Washington AR-
302 PM CDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON...
NORTHWESTERN MADISON...WEST CENTRAL CARROLL AND NORTHEASTERN
WASHINGTON COUNTIES THROUGH 345 PM CDT...
At 302 PM CDT, Doppler radar indicated a strong thunderstorm near War
Eagle, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Larue... War Eagle...
Beaver Lake... Hobbs State Park...
Best... Lookout...
Monte Ne... Springdale...
Lowell... Rogers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9389 3620 9415 3642 9404 3633 9373
TIME...MOT...LOC 2002Z 208DEG 11KT 3626 9399
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 18, 2:26 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
326 PM CDT Thu Sep 18 2025
ARZ029-OKZ076-182100-
Sebastian AR-Le Flore OK-
326 PM CDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES THROUGH 400 PM CDT...
At 325 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms from near Cameron to over Midland, moving north at 5
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Mansfield... Greenwood...
Hackett... Arkola...
Huntington... Cameron...
Witcherville... Pocola...
Dayton... Braden...
Rye Hill... Midland...
Bonanza... Jenson...
Excelsior... Burnville...
Rock Island... Jenny Lind...
Fort Smith...
This includes Interstate 540 near mile marker 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3508 9421 3508 9422 3507 9422 3506 9425
3506 9423 3503 9423 3508 9456 3530 9450
3531 9449 3531 9448 3527 9415
TIME...MOT...LOC 2025Z 183DEG 5KT 3512 9434
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHSpecial weather statement, Sep 18, 2:43 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
343 PM CDT Thu Sep 18 2025
ARZ019-020-029-182115-
Sebastian AR-Franklin AR-Crawford AR-
343 PM CDT Thu Sep 18 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN FRANKLIN...SOUTHEASTERN
CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES THROUGH 415 PM CDT...
At 343 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms near Charleston, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Lavaca... Charleston...
Altus... Dyer...
Denning... Etna...
Greenwood... Alix...
Bloomer... Washburn...
Meg... Peter Pender...
Branch... Burnville...
Vesta... Cecil...
Ursula... Fort Chaffee...
Caulksville... Mulberry...
This includes Interstate 40 in Arkansas between mile markers 15 and
17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3537 9375 3542 9381 3531 9381 3532 9392
3523 9392 3523 9402 3516 9403 3518 9427
3551 9419 3544 9371
TIME...MOT...LOC 2043Z 185DEG 9KT 3526 9405
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Sep 18, 2:49 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
349 PM CDT Thu Sep 18 2025
ARZ001-010-182130-
Benton AR-Washington AR-
349 PM CDT Thu Sep 18 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BENTON AND NORTH CENTRAL
WASHINGTON COUNTIES THROUGH 430 PM CDT...
At 349 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms near Cave Springs, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Springdale... Rogers...
Northwest Arkansas Regional Air...Elm Springs...
Highfill... Vaughn...
Monte Ne... Tontitown...
Cave Springs... Bentonville...
Hiwasse... Healing Springs...
Avoca... Lowell...
Miller... Bella Vista...
Centerton... Rocky Comfort...
Pea Ridge...
This includes Interstate 49 between mile markers 71 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3615 9409 3619 9437 3647 9433 3642 9402
TIME...MOT...LOC 2049Z 211DEG 11KT 3630 9421
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Sep 18, 2:54 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
354 PM CDT Thu Sep 18 2025
OKZ072-074-076-182130-
Haskell OK-Sequoyah OK-Le Flore OK-
354 PM CDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HASKELL...SOUTH
CENTRAL SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES THROUGH 430 PM
CDT...
At 353 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Panama, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Bokoshe... Scullyville...
Shady Point... Panama...
Milton... Braden...
Spiro... Cowlington...
Poteau...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3503 9463 3505 9490 3536 9483 3530 9447
TIME...MOT...LOC 2053Z 219DEG 11KT 3512 9475
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThunderstorm Wind, Franklin
- When
- September 18, 2:56 PM CST
- Where
- Franklin County, 0.93 mi W of Charleston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.303, -94.046
Strong thunderstorm wind blew down power lines on Adams Street.
Thunderstorm Wind, Franklin
- When
- September 18, 2:59 PM CST
- Where
- Franklin County, 3 mi N of Charleston
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.343, -94.030
Strong thunderstorm wind blew down multiple utility poles and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in California, September 18 to 19, 20251 death · 1 injured · $56,000 · 0.75 in hail · 9 events
- Hail and Damaging Winds in Missouri, September 18, 2025$54,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Missouri, September 18, 20251 in hail · 42 events
- Flash Flooding and Dust Storm in Arizona, September 18, 2025$60,000 · 4 events
- Flash Flooding and Debris Flows in Puerto Rico, September 18 to 22, 20251 injured · $8,000 · 11 events
- Flash Flooding and Flood in Arizona, September 18, 202551 kt wind · 5 events
- Flash Flooding and Debris Flow in U.S. Virgin Islands, September 18, 2025$9,000 · 4 events
- Flooding in South Dakota, September 18 to 20, 20254 events
- Flood and Damaging Winds in California, September 18, 202556 kt wind · 4 events
- Flash Flooding in California, September 18 to 19, 20253 events
- Waterspout in South Atlantic Coastal Waters, September 18, 20251 event
- Flood in South Dakota, September 18 to 20, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290425, 1292002.